MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION BLOX; ENDOSCOPIC BITE BLOCK

BOSTON SCIENTIFIC CORPORATION BLOX; ENDOSCOPIC BITE BLOCK
Model Number SBT-114-100
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Expiration date this is a non-sterile device with no expiration date.(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a bite blox was used during an endoscopy procedure performed on (b)(6) 2021 according to the complainant, during the procedure, the bite blox was chewed by the patient.It was noted that there was a crack in the bottom part where the front teeth hits.Reportedly, the broken pieced detached outside of the body.The procedure was completed with the another bite blox.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block d4: expiration date this is a non-sterile device with no expiration date.Block h6: device code a0413 captures the reportable event of bite blox material separation.Block h10: investigation results the returned one bite blox was analyzed, a visual evaluation was performed and the device was broken.The lower bite area had been cracked and broken off.The broken piece was not returned.Bite marks were evident on the bite area.Based on the available information, it is likely that the device broke due to excessive force on the device during the procedure.Therefore, based on all gathered information, the complaint investigation conclusion code selected is adverse event related to procedure indicating that the adverse event occurred during the procedure and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.Block h11: block g1 manufacturer address corrected.
 
Event or Problem Description
It was reported to boston scientific corporation that a bite blox was used during an endoscopy procedure performed on (b)(6) 2021.According to the complainant, during the procedure, the bite blox was chewed by the patient.It was noted that there was a crack in the bottom part where the front teeth hits.Reportedly, the broken pieced detached outside of the body.The procedure was completed with the another bite blox.There were no patient complications reported as a result of this event.

Brand Name
BLOX
Common Device Name
ENDOSCOPIC BITE BLOCK
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12091541
Report Number3005099803-2021-02990
Device Sequence Number14443046
Product Code MNK
UDI-Device Identifier00816849010168
UDI-Public00816849010168
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSBT-114-100
Device Catalogue NumberSBT-114-100
Device Lot Number0000201013
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2021
Initial Date Received by Manufacturer 06/02/2021
Supplement Date Received by Manufacturer08/17/2021
Initial Report FDA Received Date06/30/2021
Supplement Report FDA Received Date09/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1